Fixed Point Theorems for Suzuki Generalized Nonexpansive Multivalued Mappings in Banach Spaces
© A. Abkar and M. Eslamian. 2010
Received: 1 March 2010
Accepted: 17 June 2010
Published: 1 July 2010
In the first part of this paper, we prove the existence of common fixed points for a commuting pair consisting of a single-valued and a multivalued mapping both satisfying the Suzuki condition in a uniformly convex Banach space. In this way, we generalize the result of Dhompongsa et al. (2006). In the second part of this paper, we prove a fixed point theorem for upper semicontinuous mappings satisfying the Suzuki condition in strictly spaces; our result generalizes a recent result of Domínguez-Benavides et al. (2009).
He then proved some fixed point and convergence theorems for such mappings. We shall at times refer to this concept by saying that is a generalized nonexpansive mapping in the sense of Suzuki. Very recently, the current authors used a modified Suzuki condition for multivalued mappings and proved a fixed point theorem for multivalued mappings satisfying this condition in uniformly convex Banach spaces (see ).
In this paper, we first present a common fixed point theorem for commuting pairs consisting of a single-valued and a multivalued mapping both satisfying the Suzuki condition. This result extends a result of Dhompongsa et al. .
In the next part, we shall consider a recent result of Domínguez-Benavides et al.  on the existence of fixed points in an important class of spaces which are usually called strictly spaces. These spaces contain all Lebesgue function spaces for . In this paper, we also generalize results of Domínguez-Benavides et al.  to upper semicontinuous mappings satisfying the Suzuki condition.
We start by the following definition due to Suzuki.
Definition 2.1 (see ).
As the following example shows, the Suzuki condition is weaker than nonexpansiveness. Therefore, it is natural to call these mappings as "generalized nonexpansive mappings". However, we shall at times refer to these mappings as those satisfying the condition .
Lemma 2.3 (see [1, Lemma ]).
Theorem 2.4 (see [5, Theorem ]).
Suzuki's condition can be modified to incorporate multivalued mappings. This was done by the current authors in . We call these mappings generalized multivalued nonexpansive mappings in the sense of Suzuki or multivalued mappings satisfying the condition . We now state Suzuki's condition for multivalued mappings as follows.
The following lemma, proved by Goebel and Kirk , plays an important role in the coming discussions.
3. Fixed Points in Uniformly Convex Banach Spaces
is closed and convex. Moreover, it follows from the weak compactness of that is nonempty. It is easy to see that if is uniformly convex and if is a closed convex subset of , then consists of exactly one point.
The following lemma was proved by Goebel and Lim.
Now the time is ripe to state and prove the main result of this section.
Let be a nonempty closed convex bounded subset of a uniformly convex Banach space . Let be a single-valued mapping, and let be a multivalued mapping. If both and satisfy the condition ( ) and if and are commuting, then they have a common fixed point, that is, there exists a point such that .
By Theorem 2.4, the mapping has a nonempty fixed point set which is a closed convex subset of (by Lemma 2.3). We show that for , . To see this, let ; since and are commuting, we have for each . Therefore, is invariant under for each . Since is a bounded closed convex subset of the uniformly convex Banach space , we conclude that has a fixed point in and therefore, for
As a consequence, we obtain the theorem already proved by Dhompongsa et al. (see [3, Theorem ]).
Let be a nonempty closed convex bounded subset of a uniformly convex Banach space , , and a single-valued and a multivalued nonexpansive mapping, respectively. Assume that and are commuting mappings. Then there exists a point such that .
Example 4.2 (see ).
Let be a positive -finite measure space. For every , consider the Banach space with the usual norm. Let be the topology of convergence locally in measure (clm). Then endowed with the clm-topology satisfies the property with
Let be a Banach space and let be a linear topology on which is weaker than the norm topology. Let be a closed convex bounded subset of ; then for we write We say that has property ( ) if for every the set is a nonempty and norm-compact subset of .
Let be a strictly Banach space and let be a nonempty closed convex bounded subset of satisfying the property . Suppose, in addition, that is -sequentially compact. If satisfies the condition , and if is an upper semicontinuous mapping, then has a fixed point.
by . From [10, Proposition ], we know that the mapping is upper semicontinuous. Since is a compact convex set, we can apply the Kakutani-Bohnenblust-Karlin Theorem (see ) to obtain a fixed point for and hence for .
Let be a strictly Banach space and let be a nonempty closed convex bounded subset of satisfying the property . Suppose, in addition, that is -sequentially compact. If is a nonexpansive mapping, then has a fixed point.
Let be a strictly Banach space and let be a nonempty closed convex and bounded subset of satisfying the property . Suppose, in addition, that is -sequentially compact. If is a continuous mapping satisfying the condition (C), then has a fixed point.
Finally we mention that by Example 2.2, this corollary generalizes the recent result of Domínguez-Benavides et al. .
- Suzuki T: Fixed point theorems and convergence theorems for some generalized nonexpansive mappings. Journal of Mathematical Analysis and Applications 2008,340(2):1088–1095. 10.1016/j.jmaa.2007.09.023MathSciNetView ArticleMATHGoogle Scholar
- Abkar A, Eslamian M: A fixed point theorem for generalized nonexpansive multivalued mapping. to appear in Fixed Point TheoryGoogle Scholar
- Dhompongsa S, Kaewcharoen A, Kaewkhao A: The Domínguez-Lorenzo condition and multivalued nonexpansive mappings. Nonlinear Analysis. Theory, Methods & Applications 2006,64(5):958–970. 10.1016/j.na.2005.05.051MathSciNetView ArticleMATHGoogle Scholar
- Domínguez-Benavides T, García-Falset J, Llorens-Fuster E, Lorenzo-Ramírez P: Fixed point properties and proximinality in Banach spaces. Nonlinear Analysis. Theory, Methods & Applications 2009,71(5–6):1562–1571. 10.1016/j.na.2008.12.048View ArticleMathSciNetMATHGoogle Scholar
- Dhompongsa S, Inthakon W, Kaewkhao A: Edelstein's method and fixed point theorems for some generalized nonexpansive mappings. Journal of Mathematical Analysis and Applications 2009,350(1):12–17. 10.1016/j.jmaa.2008.08.045MathSciNetView ArticleMATHGoogle Scholar
- Goebel K, Kirk WA: Iteration processes for nonexpansive mappings. In Topological Methods in Nonlinear Functional Analysis. Volume 21. American Mathematical Society, Providence, RI, USA; 1983:115–123.View ArticleGoogle Scholar
- Goebel K: On a fixed point theorem for multivalued nonexpansive mappings. 1975, 29: 70–72.Google Scholar
- Lim TC: A fixed point theorem for multivalued nonexpansive mappings in a uniformly convex Banach space. Bulletin of the American Mathematical Society 1974, 80: 1123–1126. 10.1090/S0002-9904-1974-13640-2MathSciNetView ArticleMATHGoogle Scholar
- Domínguez-Benavides T, García-Falset J, Japón-Pineda MA: The -fixed point property for nonexpansive mappings. Abstract and Applied Analysis 1998,3(3–4):343–362. 10.1155/S1085337598000591MathSciNetView ArticleMATHGoogle Scholar
- Hu S, Papageorgiou NS: Handbook of Multivalued Analysis, Mathematics and Its Applications. Volume 1. Kluwer Academic Publishers, Dordrecht, The Netherlands; 1997:xvi+964.View ArticleGoogle Scholar
- Goebel K, Kirk WA: Topics in Metric Fixed Point Theory, Cambridge Studies in Advanced Mathematics. Cambridge University Press, Cambridge, UK; 1990:viii+244.View ArticleMATHGoogle Scholar
This article is published under license to BioMed Central Ltd. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.